Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 44, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 26, 1999, 10:58 PM CDT for Barton County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 1999, 10:58 PM CDT (03:58 UTC)
- Expired
- Apr 27, 1999, 5:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Barton County, MO
The radar
The Springfield radar (KSGF), 89 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KSGF 270400
FFWSGF
KSC011-021-037-MOC011-097-145-217-271000-
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1058 PM CDT MON APR 26 1999
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CONTINUED A
* FLOOD WARNING FOR...
BOURBON COUNTY IN SOUTHEASTERN KANSAS
CHEROKEE COUNTY IN SOUTHEASTERN KANSAS
CRAWFORD COUNTY IN SOUTHEASTERN KANSAS
BARTON COUNTY IN SOUTHWESTERN MISSOURI
JASPER COUNTY IN SOUTHWESTERN MISSOURI
NEWTON COUNTY IN SOUTHWESTERN MISSOURI
VERNON COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 500 AM CDT
* AT 1045 PM LOCAL LAW ENFORCEMENT REPORTED FLOODING THROUGHOUT EXTREME
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. WHILE NO STORMS WERE ON
RADAR...RUNOFF FLOODING WILL LIKELY CONTINUE INTO THE OVERNIGHT
HOURS.
* BOURBON COUNTY - LOW LYING AREAS STILL FLOODED
CRAWFORD COUNTY - SOME SECONDARY ROADS STILL FLOODED...ESPECIALLY
NEAR PITTSBURG.
CHEROKEE COUNTY - SOME SECONDARY ROADS STILL FLOODED. MAIN ROADS
ARE OK..
VERNON COUNTY - K HIGHWAY FROM 3 MILES SOUTH OF HIGHWAY 54 UNDER
WATER.
- HIGHWAY KK CLOSED TO THRU TRAFFIC.
- MANY SECONDARY ROADS UNDER WATER.
BARTON COUNTY - HIGHWAY 126 CLOSED WITH WATER OVER LOW WATER BRIDGE.
JASPER COUNTY - 16 ROADS ACROSS THE COUNTY WITH WATER OVER ROADWAY.
NEWTON COUNTY - MOST OF SENECA HAS WATER OVER ROADWAYS
- OLD HIGHWAY 60 CLOSED FROM HIGHWAY 43 TO NEW HIGHWAY
60.
- MANY OTHER ROADS CLOSED ACROSS NEWTON COUNTY.
BE ESPECIALLY CAREFUL ABOUT TRAVELLING AT NIGHT. IT IS OFTEN
DIFFICULT TO SEE FLOODED LOW WATER CROSSINGS EStPECIALLY DURING
HEAVY RAIN AND FOG. DON'T RISK YOUR LIFE...TURN AROUND AND SEEK AN
ALTERNATE ROUTE IF FLOODING IS OBSERVED.
LINDENBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 9:33 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 26, 9:33 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 933 PM CDT MON APR 26 1999 OOZ UA ANALYSIS SHOWS DRIER AIR PUSHING INTO SW MO BEHIND PRECIPITATION PUSHING OUT OF LAKE OF OZARKS AREA INTO CNTRL MO. LOOKS LIKE MAIN PRECIPITATION EVENT IS OVER...AND WILL DISCONTINUE THE FLOOD WATCH. FLOODING IS ONGOING FROM EARLIER RAINFALL BUT AM NOT EXPECTING ANY ADDITIONAL SIGNIFICANT RAIN. ZONE UPDATED WILL BE ISSUED SHORTLY. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:58 PM CDT | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
| Apr 26, 10:58 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Apr 27, 4:54 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Vernon | 5 hr |
| Apr 27, 4:54 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.